Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Can Methotrexate withdrawal cause diverticulitis,sacroilitis and body aches?

User rating for this question
Very Good
Answered by

Rheumatologist
Practicing since : 2008
Answered : 2356 Questions
Question
I am currently experiencing diverticulitis, sacroilitis and many aches and pains that I haven't had before. I was on methotrexate for years and stopped about a year ago. I started it back up about two weeks ago. Could all of these symptoms be related?
Posted Sun, 16 Feb 2014 in Lupus
 
 
Answered by Dr. Shruti Rijhwani 3 hours later
Brief Answer: Follows. Detailed Answer: Dear Madam, Thank you for posting your query on XXXXXXX Well looking into your query I will like to tell you that you could be having an entity that is known as seronegative spondyloarthropathy for which probably you were started on Methotrxate . Your uveitis , sacroillitis and diverticulosis can be all part of its spectrum . But it has got different categories , which one you fit in requires a thorough evaluation . You treating doctor was right in satarting methotrexate for this but it should not have been stopped which might have resulted in flare of disease. Since you have started it again it will come under control but it is going to take some timefor that . Take care. Dr. Shruti
Above answer was peer-reviewed by
 
Follow-up: Can Methotrexate withdrawal cause diverticulitis,sacroilitis and body aches? 5 minutes later
I was diagnosed with iritis about 15 years ago and put on methotrexate . I think they said it feel under AS. I have not had the problem in so many years that I quit. Should I actually start back?
 
 
Answered by Dr. Shruti Rijhwani 11 minutes later
Brief Answer: Follows. Detailed Answer: Dear Madam, AS stands for ankylosing spondylitis which comes under seronegative spondyloarthropathy . To start or not to start decision will be taken by your treating doctor after seeing all the reports and examining you . But since you are having aches and pains that is an indication that you need the medicine . Dr. Shruti
Above answer was peer-reviewed by
 
Follow-up: Can Methotrexate withdrawal cause diverticulitis,sacroilitis and body aches? 17 minutes later
Thank you.
 
 
Answered by Dr. Shruti Rijhwani 47 minutes later
Brief Answer: Follows. Detailed Answer: Dear Madam, Its my pleasure if I would have been of any help to you. Dr. Shruti
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor